# SDR CA070511008

- Difficulty date: May 2, 2007
- Submitted: June 7, 2007
- Operation: General aviation
- Make and model: Cessna T303
- Aircraft time: 3,940 hours
- Engine: Cont TSIO520AE
- Propeller: Mcauly 3AF32C506
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Engine
- Component: Engine, Cont, TSIO520AE3B
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

(CAN) SUDDEN DROP OF OIL PRESSURE DURING FLIGHT TO THE BOTTOM OF THE GREEN ON OIL PRESSURE GAUGE. CONTINUED FLIGHT WITH SAFE LANDING. CRACK NOT FOUND BY NDT.  BOTTOM END REBEARINGED, BUT ENGINE OIL PRESSURE WOULD DROP ONCE WARMED UP (POST REPAIR). FURTHER NDT BY RTD QUALITY SERVICES FOUND POSITIVE CRACK INDICATION AT ROOF OF OIL PICKUP PASSAGE WHERE THE OIL PICKUP TUBE CONNECTS TO THE SOCKET MACHINED INTO THE CRANKCASE.  NDT TECHNICIAN MENTIONED A CASTING FLAW SEEMED TO BE THE CAUSE.  RTD MDT REPORT SUBMITTED AS SUPPORTING DOCUMENTATION TO THIS SDR. (TC NR 20070511008)
